Alert archive / California / Frost Advisories in 2009

Frost Advisory 1, NWS Eureka, CA

March 4, 2009

NWS Eureka, CA issued this frost advisory at Mar 4, 2009, 1:49 PM PST. It took effect at Mar 5, 2009, 1:00 AM PST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 4, 2009, 1:49 PM PST (21:49 UTC)
In effect from
Mar 5, 2009, 1:00 AM PST
Expired
Mar 5, 2009, 8:52 AM PST
In force
8 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KEKA 042149
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
149 PM PST WED MAR 4 2009


CAZ001-051200-
/O.NEW.KEKA.FR.Y.0001.090305T0900Z-090305T1700Z/
REDWOOD COAST-
149 PM PST WED MAR 4 2009

...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM PST THURSDAY. 

GRADUALLY CLEARING SKIES ACCOMPANIED BY WEAK WINDS OVERNIGHT WILL
ALLOW TEMPERATURES TO BOTTOM OUT BETWEEN 31 AND 35 DEGREES FOR
SEVERAL HOURS EARLY THURSDAY MORNING IN LOW LYING AREAS. FROST
FORMATION IS LIKELY IN THESE AREAS...WHICH MAY HARM SENSITIVE
EARLY SPRING VEGETATION. ADDITIONALLY...THE COMBINATION OF
FREEZING WATER FROM RECENT RAINS ON ROADWAYS ALONG WITH FROST MAY
MAKE FOR SLIPPERY ROADS OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED. VEGETATION VULNERABLE TO
FROST SHOULD BE COVERED OR MOVED INDOORS. ADDITIONALLY...MOTORISTS
ARE URGED TO BE VIGILENT OF ICE ON AREA ROADS OVERNIGHT THAT MAY
LEAD TO HAZARDOUS DRIVING CONDITIONS. SLOW DOWN AND LEAVE PLENTY
OF ROOM BETWEEN YOUR VEHICLE AND OTHERS.

&&

$$
2 follow-up statements
000 
WWUS76 KEKA 051051
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
251 AM PST THU MAR 5 2009

CAZ001-051700-
/O.CON.KEKA.FR.Y.0001.000000T0000Z-090305T1700Z/
REDWOOD COAST-
251 AM PST THU MAR 5 2009

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING. 

CLEARING SKIES ACCOMPANIED BY LIGHT WINDS WILL ALLOW TEMPERATURES
TO FALL TO 31 TO 35 DEGREES FOR SEVERAL HOURS THIS MORNING. THE
COLDEST TEMPERATURES ARE EXPECTED IN VALLEYS OR OTHER LOW LYING
AREAS. FROST FORMATION IS LIKELY...WHICH MAY HARM SENSITIVE EARLY
SPRING VEGETATION. IN ADDITION...THE COMBINATION OF FREEZING
WATER FROM RECENT RAINS ON ROADWAYS ALONG WITH FROST MAY MAKE FOR
SLIPPERY ROADS OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED. VEGETATION VULNERABLE TO
FROST SHOULD BE COVERED OR MOVED INDOORS. MOTORISTS ARE URGED TO
BE VIGILANT OF ICE ON AREA ROADS OVERNIGHT THAT MAY LEAD TO
HAZARDOUS DRIVING CONDITIONS. SLOW DOWN AND LEAVE PLENTY OF ROOM
BETWEEN YOUR VEHICLE AND OTHERS.

&&

$$
000 
WWUS76 KEKA 051652
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
852 AM PST THU MAR 5 2009


CAZ001-051800-
/O.CAN.KEKA.FR.Y.0001.000000T0000Z-090305T1700Z/
REDWOOD COAST-
852 AM PST THU MAR 5 2009

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE FROST
ADVISORY. 

TEMPERATURES WILL RAPIDLY WARM THIS MORNING UNDER JUST A FEW HIGH
CLOUDS. 

$$

MAB

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Mar 4, 8:45 AM PST, 5 hours 4 minutes earlier.

Area forecast discussion, Mar 4, 8:45 AM PST, 5 hours 4 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE EUREKA CA
845 AM PST WED MAR 4 2009

.SYNOPSIS...LOW PRESSURE OFFSHORE WILL WEAKEN TODAY...ALTHOUGH
PERIODS OF SHOWERS CAN STILL BE EXPECTED. NORTH FLOW WILL DEVELOP
LATER THIS WEEK BRINGING COOLER AND DRIER WEATHER TO THE AREA.

&&

.UPDATE...PRECIPITATION IS BECOMING MORE SHOWERY AS THE LOW PRESSURE
SYSTEM BECOMES SHEARED APART. HAVE OPTED TO LOWER PRECIPITATION
CHANCES FOR THE REMAINDER OF TODAY AND REDUCE CLOUD COVER. WE WILL
STILL SEE INTERMITTENT SHOWERS...WITH MANY AREAS RECEIVING
MEASURABLE PRECIPITATION HOWEVER IT WILL NOT BE A WASHOUT. UPDATED
FORECAST AND GRIDS OUT SOON. BURGER

&&

.DISCUSSION...THE MAIN FORECAST ISSUE IN THE SHORT TERM IS RAIN AND
SNOW SHOWERS TODAY ALONG WITH A SLIGHT CHANCE OF THUNDERSTORMS.

A RATHER PESKY LOW PRESSURE SYSTEM OVER THE OFFSHORE WATERS WILL
CONTINUE TO DOMINATE THE WEATHER OF NORTHWEST CALIFORNIA THROUGH THE
SHORT TERM. SEVERAL EMBEDDED WAVES ARE EVIDENT IN SATELLITE IMAGERY
AND MODEL FORECASTS...AND THESE ARE EXPECTED TO ROTATE INLAND AND
ACROSS THE FORECAST AREA TODAY AND TONIGHT...WITH A FINAL WAVE
FORECAST TO SWING ONSHORE OVER THE SFO BAY AREA THURSDAY. THE
HIGHEST PRECIPITATION CHANCES AND QPF WILL BE TODAY...ALTHOUGH THE
QPF IS NOT TOO IMPRESSIVE. THE TOTALS BY THIS AFTERNOON ARE EXPECTED
TO REMAIN BELOW 0.50 INCHES AS SHOWERS CONTINUE OFF AND ON
THROUGHOUT THE DAY. SNOW LEVEL WILL FALL TO NEAR 2500 FEET BUT
ACCUMULATIONS ON THE WHOLE WILL BE LESS THAN 2 INCHES...ALTHOUGH
LOCALLY HIGHER AMOUNTS ARE NOT OUT OF THE QUESTION. AS FOR
THUNDERSTORM CHANCES...A POCKET OF COLD AIR ALOFT WILL CREATE SOME
DESTABILIZATION OF THE AIR MASS ALTHOUGH THERE IS NO UPPER JET
SUPPORT FOR CONVECTION. FEEL THAT A SLIGHT CHANCE OF THUNDERSTORMS
IS WARRANTED...MAINLY OVER THE WATERS AND NEAR-COASTAL AREAS NORTH
OF THE CAPE...AND OVER A GOOD PORTION OF MENDOCINO COUNTY THROUGH
EARLY EVENING.

CYCLONIC FLOW WILL CONTINUE OVER THE FORECAST AREA AS THE NEXT AND
FINAL SHORTWAVE MOVES ONSHORE TO THE SOUTH...AND THIS WILL CONTINUE
THE POSSIBILITY OF INTERMITTENT SHOWERS. HOWEVER...THE PRECIP TREND
WILL BE DOWNWARD THROUGH THE DAY AND INTO THURSDAY NIGHT. CILBERT

.FROM PREVIOUS DISCUSSION...MODEL CONSENSUS IS IMPROVING FOR THE
MEDIUM RANGE...WITH THE GFS FOLLOWING THE EURO AND CANADIAN
SOLUTIONS IN BRINGING A DRYING TREND TO THE REGION FOR LATE WEEK
INTO EARLY NEXT WEEK. THAT IS NOT TO SAY IT WILL BE COMPLETELY
DRY...AS THE DISTRICT SITS ON THE PERIPHERY OF A DEEP TROUGH OVER
THE GREAT BASIN. BUT WE HAVE REDUCED POPS BELOW CLIMATOLOGY THROUGH
MUCH OF THE PERIOD. AS IT STANDS NOW...THE BEST CHANCE FOR
PRECIPITATION WOULD OCCUR SUNDAY NIGHT INTO EARLY MONDAY. BURGER

&&

.AVIATION...GENERAL VFR VISIBILITIES ALONG WITH MVFR CEILINGS ARE
BEING REPORTED OVER THE FORECAST AREA THIS MORNING.  AN UPPER-LEVEL
DISTURBANCE APPROACHING THE NORTHERN CALIFORNIA COAST WILL RESULT IN
CONTINUE SHOWERS THROUGH THE DAY TODAY...WITH DECREASING SHOWER
COVERAGE TONIGHT AS THE DISTURBANCE MOVES EAST.  EXPECT CEILINGS TO
HOVER NEAR 3000 FEET THROUGH THE DAY WITH VFR VSBYS PREVAILING. KL

&&

.MARINE...SFC LOW PRESSURE OFF THE COAST WILL MAINTAIN LIGHT TO
MODERATE SOUTHEAST WINDS THROUGH THURSDAY.  HIGH PRESSURE BUILDING
OVER THE NORTHEAST PACIFIC WILL BRING NORTH WINDS TO THE WATERS BY
THE END OF THE WEEK.  ALTHOUGH MODELS EXHIBIT DIFFERENCES IN THE
EXACT SPEEDS...GUIDANCE IS GENERALLY SHOWING HIGH-END SCA
CONDITIONS OVER THE WATERS THIS WEEKEND.  NW SWELL WILL SUBSIDE THIS
AFTERNOON AND REMAIN RELATIVELY LOW THROUGH THE REST OF THE WEEK.
ENP GUIDANCE IS SHOWING BUILDING NW SWELL MOVING DOWN THE COAST INTO
THE WATERS ON SUNDAY. KL

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS ALL WATERS THROUGH 4PM PST
TODAY.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

Nearby

Frost Advisories in California, 2009Every frost advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.